How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Josh Your Own Question
Dr. Josh
Dr. Josh, Doctor
Category: Health
Satisfied Customers: 5215
Experience:  Practicing Physician, Family Physician for 7 years
6740150
Type Your Health Question Here...
Dr. Josh is online now
A new question is answered every 9 seconds

Can the mirena IUD cause increased progesterone levels to the

This answer was rated:

Can the mirena IUD cause increased progesterone levels to the point of having symptoms of increased anxiety, head aches, dizziness, fatigue and palpitations?
Welcome to Justanswer website.
Myself Dr Josh and I’m happy to help with your question today. Please provide me the following information so that I can address your concern appropriately.

For how long you have been using mirena IUD?
have you undergone any tests?
Are you suffering from any medical condition or on any medication ?

Thanks



Customer: replied 4 years ago.
I am on my second IUD... I have ha this one for just over a year. I started experiencing these symptoms with my prior IUD but was told that I had an anxiety disorder and was proscribed Lexapro (which made me extremely lethargic... To the point I couldn't function), Zoloft ( which made me feel as if my scalp was on fire and very nauseated), and Buspar (which gave me horrible diarrhea). I have no other health issues and am not on any medications. My doctor suggested I just keep taking 0.125 mg if xanex when the dizziness starts. I have had my thyroid checked, pregnancy tests, CBC's and a BMP all of which were normal.
Customer: replied 4 years ago.
Sorry I didn't say that I have had the IUD between the both for going on 7 years.
Jennifer, Thanks for all these additional details.I am sorry to hear about your problems.

Well, some of the common side effects with Mirena IUD are-

-Headache
-Mood changes
-Palpitations and sweating
-Fatigue
-Dizziness
-Breast tenderness
-Weight gain.

Yes, your symptoms are only related with IUD. As you had already undergone for Thyroid test, so i would not worry for thyroid hormone disorder. Also as CBC, BMP are normal, so IUD is the most likely reason for your symptoms.
Practice yoga and meditation for relaxation, Deep breathing exercises will help you. Take Light food before bedtime. You should try to avoid watching TV, reading exciting books before sleeping time.
One should avoid caffeine, alcohol. Take healthy and well balanced diet. You should get engage in aerobic exercise and stress-management techniques like yoga.

The high levels of Progestin in the Mirena, can be the reason for your symptoms.
You can take birth control pills with lower progestin potency such as Ortho Evra, Ovcon35.
Please consult your primary doctor and discuss this issue.

If there’s more I can do, please use the reply tab and let me know how I can be of further assistance.
It’s my goal to provide you with excellent service. Please rate me highly and provide me with feedback. Leaving a Bonus will be highly appreciated.









Dr. Josh and 4 other Health Specialists are ready to help you
Customer: replied 4 years ago.
Thank you I feel as if they always attribute my symptoms to anxiety which I do not feel that I have. I have an appointment tomorrow... Hopefully I won't feel crazy for asking about the progesterone levels.
You are most welcome.
Yes, it is important to get yourself examined from doctor. Most likely it is related with IUD.
Please get it clinically evaluated from your doctor.

If there’s more I can do, please use the reply tab and let me know how I can be of further assistance.
It’s my goal to provide you with excellent service. Please rate me highly and provide me with feedback. Leaving a Bonus will be highly appreciated.